MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293072030
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system and no other devices.The outer shaft, middle shaft, inner shaft and the remainder of the device were checked for damage.The outer shaft showed buckling/damage at the nosecone.The remainder of the shaft showed multiple kinks.The middle shaft and the inner shaft were completely separated from the handle.There were also multiple kinks in the middle shaft and the inner shaft.The pull handle was deployed.The stent was not returned inside of the device.The guidewire was not returned with the device.With the shaft damage present the customer may have experienced an indication of a froze or sticky wire in the guidewire lumen.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was reported that the catheter froze on the wire and the catheter shaft detached.The target lesion was located in the left superficial femoral artery.A 7 x 200 x 130 innova¿ stent was advanced and implanted.Upon removal of the stent delivery system, the physician had to give it a tug as it appeared to stick on the non-bsc guidewire near the sheath hub or in the sheath.The inner lumen of the innova broke off and remained on the wire.The physician used a forceps to grab the inner lumen and successfully removed it over the wire.Wire access was maintained and the same wire was used to finish the case.No patient complications were reported and the patient status was fine.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6264659
Report Number2134265-2017-00022
Device Sequence Number665255
Product Code NIP
UDI-Device Identifier08714729874157
UDI-Public(01)08714729874157(17)20180930(10)18420569
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model NumberH74939293072030
Device Catalogue Number39293-07203
Device Lot Number18420569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2016
Initial Report FDA Received Date01/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO ADVANTAGE .035 GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;